MAUDE Adverse Event Report: ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL
Model Number KNEE SCORPION
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12th february 2026, it was reported by an arthrex employee via email that for an ar-12990, knee scorpion¿, the knee scorpion needle snapped inside the knee scorpion and jammed the whole device.They were unable to dislodge the broken needle fragment.This was detected during a meniscal root repair procedure on (b)(6) 2026.The procedure was completed successfully as another meniscal root tray was opened and they used a different knee scorpion and needle.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per the dfu (directions for use) dfu-0255-eo revision 5, important product information - j.Cautions 1.Users of this device are encouraged to contact their arthrex representatives if, in their professional judgment, they require a more comprehensive surgical technique or more information.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.2.To avoid damaging the instruments, do not impact or subject any instruments to blunt force.3.Do not use arthrex instruments for any purpose other than their intended use.Manipulating soft tissue or bone with an instrument not intended for that use may result in damage to the instrument.4.Instruments with adjustable components must be handled with care.Overtightening or rough handling of the instrument may damage the locking mechanism.Mechanisms with internal polymer components may become weakened after repeated autoclaving.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
KNEE SCORPION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24484188
Report Number1220246-2026-01142
Device Sequence Number20106777
Product Code NBH
UDI-Device Identifier00888867196322
UDI-Public(01)00888867196322(11)241017(10)15333398
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKNEE SCORPION
Device Catalogue NumberAR-12990
Device Lot Number15333398
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown